Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and Tranxene, Xanax and Timing of Atripla
Jun 12, 2012

1.Recently, a doctor has recommended a short term use Tranxene to deal with anxiety. Would there be significant contraindication to the use if used at 7.5mg twice a day?

2. Vivid dreams recently returned to my sleep after 2 years of using Stocrin/Atripla. It causes interrupted sleep sometimes and that seem to have affected by well-being during the day. E.g. More anxious. Would a short term use of Xanax to get back uninterrupted sleep help?

3. I was also considering switching to Atripla during the day time. Given that Atripla is best taken on empty stomach, could i consume breakfast 1 hour after taking Atripla?

Thank you.

Response from Dr. Henry

Use of Xanaz and efavirenz (Stocrine/Atripla) together is not recommended due to concern about high levels of xanax with potential serious side effects. I would also be concerned that if your have developed sleep problems from efavirenz after several years that use of xanax for short term management may not be helpful over the long run. Use of tranxene with efavirenz can lead to higher tranxene levels with more side effects in some patients. You may need to consider a switch off efavirenz if there are options available (to drugs like nevirapine or a boosted protease inhibitor) at least on a trial basis to see what happens with your sleep problems. KH



Previous
SWOLLEN LEGS and ankle
Next
sharp feeling up and down both my legs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement